Texas, 2007Hail and Damaging Wind in Texas, June 23, 2007
June 23, 2007 · NWS AMA · 2 events in 1 county or zone
Severe thunderstorms across the extreme southwest Texas Panhandle produced high winds and hail during the early evening hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms across the extreme southwest Texas Panhandle produced high winds and hail during the early evening hours. No damage or injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 23, 2:15 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 23, 2:15 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT SAT JUN 23 2007
.DISCUSSION...
MUCH LESS INSTABILITY IS PRESENT TODAY...AS COMPARED TO FRI. AMA
12Z RAOB HAD LESS LOW-LVL MSTR...WITH MUCH LESS CAPE. TEMPS ARE
ABOUT 5 DEG F COOLER THAN YDA...WITH SFC DWPTS GENLY IN THE 50S TDA
...INSTEAD OF IN THE 50 TO 68 RANGE YDA. BEST PROSPECTS FOR TSTMS
WILL BE IN NWRN SECTIONS...WHERE PROXIMITY TO SFC TROF WILL PROVIDE
LOW-LVL CONVERGENCE...AND WHERE H7 THETA-E PLUME WILL REMAIN.
HAVE KEPT SUN THRU TUE NGT DRY...AS WEAK NE FLOW ALOFT PREVAILS...
WITH H5 SHEAR AXIS REMAINING E OR SE OF PNHDLS. ISOLATED TSTMS MAY
OCCUR...DUE TO MSTR REMAINING IN PLACE...BUT WILL WAIT TO FIND A LOW-
LVL BNDRY BEFORE ADDING POPS.
WILL RETAIN LOW POPS WED...THU...AND THU NGT...AS DEEP MSTR...
INSTABILITY...AND SELY LOW-LVL WINDS CONTINUE. NO COLD FRONTS
EXPECTED THRU FRI. TEMPS EXPECTED TO REMAIN NEAR CLIMO. HAVE
FOLLOWED MOS TEMPS VERY CLOSELY.
COCKRELL
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 65 88 66 90 67 / 20 5 5 10 10
BEAVER OK 62 94 68 93 70 / 20 5 5 10 10
BOISE CITY OK 62 93 64 94 66 / 30 5 5 10 10
BORGER TX 69 93 69 92 69 / 20 5 5 10 10
BOYS RANCH TX 66 95 69 96 69 / 30 5 5 10 10
CANYON TX 63 90 66 92 67 / 20 5 5 10 10
CLARENDON TX 66 86 67 88 67 / 20 10 10 10 10
DALHART TX 62 92 64 94 66 / 30 5 5 10 10
GUYMON OK 64 94 67 94 68 / 20 5 5 10 10
HEREFORD TX 63 89 66 91 65 / 20 5 5 10 10
LIPSCOMB TX 64 90 67 90 68 / 20 10 10 10 10
PAMPA TX 68 86 66 87 67 / 20 10 10 10 10
SHAMROCK TX 67 86 66 88 68 / 20 10 10 10 10
WELLINGTON TX 68 87 68 89 69 / 20 10 10 10 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
10/03
Hazardous weather outlook, Jun 23, 5:00 AM CST, 12 hours 25 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CDT SAT JUN 23 2007
OKZ001>003-TXZ001>020-231800-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CDT SAT JUN 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON
AND TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. STORMS
ARE EXPECTED TO DEVELOP ACROSS THE WESTERN OKLAHOMA AND NORTHWESTERN
TEXAS PANHANDLE AND SPREAD ACROSS THE REMAINDER OF THE AREA
OVERNIGHT. A FEW STORMS MAY APPROACH SEVERE LEVELS WITH MARGINALLY
SEVERE HAIL AND GUSTY WINDS. SLOW MOVING STORMS COULD ALSO RESULT IN
LOCALIZED FLOODING OF LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS BOTH WEDNESDAY AND THURSDAY...MAINLY ACROSS THE
SOUTHEAST TEXAS PANHANDLE. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED IN A FEW LOCATIONS LATE
THIS AFTERNOON AND EVENING.
DRILLETTE
In the hours before
Special weather statement, Jun 23, 4:23 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
523 PM CDT SAT JUN 23 2007
TXZ016-232300-
DEAF SMITH TX-
523 PM CDT SAT JUN 23 2007
...STRONG THUNDERSTORMS IN CENTRAL AND EASTERN DEAF SMITH COUNTY...
AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF SIMMS MOVING SOUTH AT 5 MPH.
ANOTHER STRONG THUNDERSTORM WAS INDICATED 5 MILES NORTHWEST OF DAWN
WAS MOVING SOUTH AT 5 MILES PER HOUR.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORMS.
PEOPLE IN CENTRAL AND EASTERN DEAF SMITH COUNTY SHOULD MONITOR THE
WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
WYNNE
Local storm report, Jun 23, 4:45 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
545 PM CDT SAT JUN 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1024 PM HAIL STRATFORD 36.34N 102.07W
06/22/2007 E0.75 INCH SHERMAN TX TRAINED SPOTTER
1040 PM HAIL AMARILLO 35.20N 101.82W
06/22/2007 E1.00 INCH POTTER TX PUBLIC
REPORT RELAYED FROM LOCAL MEDIA. QUARTER SIZE HAIL WAS
LOCATED NEAR 24TH STREET AND GRAND.
1044 PM HAIL AMARILLO 35.20N 101.82W
06/22/2007 M1.00 INCH POTTER TX TRAINED SPOTTER
QUARTER HAIL REPORTED AT 39TH STREET AND POLK.
&&
JJBSpecial weather statement, Jun 23, 5:08 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
608 PM CDT SAT JUN 23 2007
TXZ016-240000-
DEAF SMITH TX-
608 PM CDT SAT JUN 23 2007
...STRONG THUNDERSTORMS IN CENTRAL AND SOUTHERN DEAF SMITH COUNTY...
AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM DAWN TO 7 MILES NORTH OF BOOTLEG
MOVING SOUTH AT 5 MPH.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORMS.
PEOPLE IN CENTRAL AND SOUTHERN DEAF SMITH COUNTY...INCLUDING THE
COMMUNITIES OF DAWN...HEREFORD...AND BOOTLEG SHOULD MONITOR THE
WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
WYNNE
Thunderstorm Wind, Deaf Smith
- When
- June 23, 5:25 PM CST
- Where
- Deaf Smith County, 1.79 mi NW of Hereford
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.840, -102.420
The Hereford West Texas Mesonet two miles northwest of Hereford measured the wind gust.
Hail, Deaf Smith
- When
- June 23, 5:53 PM CST
- Where
- Deaf Smith County, 9.65 mi W of Hereford
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.820, -102.570
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Tennessee, June 23, 20071 death · 1 event
- Flash Flooding in Oklahoma, June 23, 2007$63,000 · 9 events
- Wildfire in California, June 23, 2007$75,000 · 1 event
- Lightning Strike in Missouri, June 23, 20075 injured · 1 event
- Hail and Damaging Winds in Kentucky, June 23, 2007$54,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Tennessee, June 23, 2007$28,000 · 61 kt wind · 7 events
- Hail and Damaging Wind in Missouri, June 23, 2007$25,000 · 1 in hail · 2 events
- Hail and Damaging Wind in Indiana, June 23, 2007$16,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Kentucky, June 23, 2007$10,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Minnesota, June 23, 20071 in hail · 6 events
- Hail and Damaging Winds in Oklahoma, June 23, 2007$2,000 · 1 in hail · 5 events
- Hail and Damaging Wind in New Mexico, June 23, 20071.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38188, 38189.